Florida, 2007

Flash Flood in Florida, May 30, 2007

May 30, 2007 · NWS MOB · 1 event in 1 county or zone

Thunderstorms produced heavy rains that created flash flooding in northwest Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced heavy rains that created flash flooding in northwest Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 30, 3:20 AM CST, 8 hours 55 minutes earlier.

Area forecast discussion, May 30, 3:20 AM CST, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
420 AM CDT WED MAY 30 2007

.SHORT TERM (TODAY AND TONIGHT)...WEATHER PATTERN CONTINUES TO
GRADUALLY TRANSITION FROM DRY...DRY TO SOMEWHAT WETTER.  PERSISTENT
SFC HIGH PRESSURE RIDGING INTO THE REGION FROM THE EAST WILL
CONTINUE...BUT WEAK LOW PRESSURE IN THE MID AND UPPER LEVELS WILL
CONTINUE TO MOVE SLOWLY EAST ACROSS THE FCST AREA THROUGH TONIGHT.
CURRENT RADAR IMAGERY IS SHOWING AREAS OF MAINLY LIGHT RAIN ROTATING
AROUND THE MID/UPPER LOW...MOVING MOVING NORTHWEST ACROSS MUCH OF
THE FCST AREA. AN AREA OF HEAVIER RAIN AND EMBEDDED SHRA/TSRA WAS
NOTED OVER SERN LOUISIANA...MOVING NORTHWARD. WITH THIS...LOOK FOR
MOST LOCATIONS TO RECEIVE SOME MUCH NEEDED RAINFALL TODAY...WHICH IS
SUGGESTED BY BOTH THE NAM AND GFS. THE MORE WIDESPREAD RAINS WILL BE
OVER THE WESTERN ZONES...LESS WIDESPREAD OVER THE EAST.  WE WILL
CALL FOR A 60-70 PERCENT CHANCE OF RAIN ALONG COASTAL AND
MISSISSIPPI ZONES...WITH 30-40 PERCENT POPS OVER INTERIOR ALABAMA
ZONES. WITH MID/UPPER LEVEL PATTERN VERY SIMILAR TONIGHT...EXPECT A
CONTINUED CHANCE OF MAINLY LIGHT RAINS OVERNIGHT...AGAIN MAINLY OVER
WESTERN ZONES. MAVMOS TEMP GUIDANCE MUCH COOLER WITH REGARD TO MAX
TEMPS TODAY AS COMPARED TO LAST COUPLE OF DAYS...BUT WITH MORE CLOUD
COVER AND PCPN EXPECTED THIS LOOKS REASONABLE AND WILL STAY CLOSE TO
MAV NUMBERS FOR BOTH TODAY AND TONIGHT.

TODAYS WET MICROBURST RISK: UNLIKELY. /12

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY). DAMPENING MID TO UPPER TROF
OF LOW PRESSURE OVER THE CENTRAL GULF STATES BEGINS TO RETROGRADE
WEST ON THU GIVING WAY TO LOWER PWS AND MID LEVEL FORCING TO THE
CWFA THROUGH FRI MORNING. BY 18Z FRI DEEPENING LOW OVER THE LOWER
GULF BEGINS TO SHIFT NORTHWARD TOWARDS THE FL BIG BEND EVENTUALLY
GIVING WAY TO INCREASING LOW TO MID LEVEL MOISTURE TO THE REGION
ESPECIALLY OVER EASTERN AND COASTAL SECTIONS OF THE CWFA. ALTHOUGH
THE GFS DEVELOPS AN IMPRESSIVE LOW OVER THE MID GULF BY EARLY SAT WE
WILL LEAN TOWARDS A MIX OR AVERAGE OF ALL MODELS GENERALLY LOWERING
THE INTENSITY BUT KEEPING THE TRACK SIMILAR. WITH THIS PATTERN
WIDESPREAD RAIN WILL BE POSSIBLE SAT AND SAT NIGHT WITH THE
CONVECTION REMAINING MOSTLY ELEVATED INLAND. BY SUN MAIN UPPER TROF
AXIS AND GULF LOW MOVE EAST OF FORECAST AREA GIVING WAY TO LOWER PWS
OR DRIER CONDITIONS LATE SUN THROUGH MIDWEEK. MODEL GUIDANCE
SUGGESTS UPPER TROF WILL ONLY DRIFT EASTWARD THROUGH MIDWEEK WITH A
SERIES OF WEAK SHORT WAVE TROFS MOVING SOUTHEAST FROM THE CENTRAL
PLAINS TO THE CENTRAL GULF STATES OR NORTHERN GULF THROUGH WED. AS A
RESULT SLIGHT CHANCE TO CHANCE POPS CAN BE EXPECTED FOR MUCH OF THE
CWFA LATE SUN THROUGH TUES. WILL CONTINUE TO USE THE CURRENT 00Z
MEXMOS FOR TEMPS THROUGH THE PD. /32

&&

.MARINE...A GENERALLY MODERATE EAST TO SOUTHEASTERLY FLOW WILL
CONTINUE OVER THE COASTAL WATERS THROUGH FRIDAY. MOST OF THE GLOBAL
MODELS NOW BEGINNING TO COME UP WITH A MUCH DIFFERENT SOLUTION FOR
LATE WEEK AND UPCOMING WEEKEND...ADVERTISING SOME SORT OF LOW
PRESSURE DEVELOPMENT OVER THE EASTERN GULF OF MEXICO. TOO EARLY TO
BIT OFF ON THIS IN FULL AS OF NOW...BUT IT WILL BE SOMETHING TO
MONITOR IN LATTER MODEL RUNS FOR CONSISTENCY. CURRENTLY MODELS
DIFFER ON LOCATION...MOVEMENT AND STRENGTH OF ANY POSSIBLE
DEVELOPMENT. IF THE LOW PRESSURE DOES DEVELOP...WILL LIKELY SEE AN
OFFSHORE FLOW DEVELOP OVER THE MARINE AREA BY SATURDAY AND WENT
AHEAD AND ADVERTISED THIS IN CURRENT FCST PACKAGE TO BLEND WITH WIND
FCST FROM SURROUNDING FCST OFFICES. DID HOWEVER LOWER WIND SPEEDS
SOMEWHAT FROM THE GFS SOLUTION DUE TO UNCERTAINTIES WITH REGARD TO
DEVELOPMENT OF THIS FEATURE.  THE PERSISTENT EASTERLY WINDS WILL
ALSO CONTINUE TO RESULT IN ROUGH SURF AND AT LEAST A MODERATE RISK
OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY AND THURSDAY. /12

&&

.FIRE WEATHER...NO CONCERNS. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      79  65  83  66 /  60  30  40  20
PENSACOLA   79  68  84  68 /  60  20  30  20
DESTIN      78  69  84  70 /  50  20  20  10
EVERGREEN   79  60  84  60 /  40  20  30  20
WAYNESBORO  79  63  80  63 /  70  30  30  20
CAMDEN      79  60  84  61 /  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 5:25 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT WED MAY 30 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
301200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
625 AM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CONTINUED HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
TODAY AS THE PERSISTENT MODERATE TO OCCASIONALLY STRONG EAST TO
SOUTHEAST WIND FLOW CONTINUES TO CREATE DANGEROUS RIP CURRENTS AND
ROUGH SURF CONDITIONS. AREAS OF RAIN WITH EMBEDDED SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA TODAY AS A WEAK
UPPER LEVEL AREA OF LOW PRESSURE DRIFTS SLOWLY EAST ACROSS THE
REGION. NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE
AS A WEAKENING FRONTAL BOUNDARY MOVES EAST OUT OF TEXAS AND TOWARD
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE AND DEVELOPING LOW PRESSURE OVER THE EASTERN GULF OF
MEXICO MOVES NORTHEAST TOWARD FLORIDA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED.

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 18:15 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Escambia

When
May 30, 12:15 PM CST to 1:30 PM CST
Where
Escambia County, 5 mi W of Myrtle Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.420, -87.384

Heavy rains in a short period of time caused several roads in the southwest part of the county to flood. The roads had to be closed for about an hour due to the high water. Estimates of 5 to 6 inches of rain fell across the area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33245.